MENTOR TEXAS SMOOTH MOD HIGH BOOST, 150 CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHB150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
06/17/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iv.D6b explantation date: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 49-year-old female patient underwent primary breast augmentation with 150cc smooth mod high boost and experienced capsular contracture; baker grade iv on her right side postoperatively; diagnosed after office exam.The patient has consulted with the healthcare professional.As a result, the patient is scheduled for surgery on (b)(6) 2024.
Additional Manufacturer Narrative
On october 18, 2024, mentor became aware that the day of event was "17".Field b3 has been updated to "6/17/2024" on this form accordingly.On october 21, 2024, the mentor failure analysis lab received the device for evaluation, and evaluation was completed as follows: mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the smooth mod high boost, 150 cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).